What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 25, 1:45 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 25, 1:45 PM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
245 PM CDT Sat Apr 25 2020
.DISCUSSION...
Showers and thunderstorms continue across the mid state this
afternoon, with little changes suggested by the models. Latest CAM
guidance still shows developing thunderstorms moving across the
area this afternoon, and possibly becoming severe along and east
of I-65 before this evening. There's been a little clearing per
satellite imagery, so some additional heating may provide more
surface based instability and increase potential for some strong
to severe storms. Low level shear still looks decent for a spin
up tornado or two, and early radar signatures have seen some weak
rotation so far. Still looking for hail and some damaging winds as
the main threats with any strong to severe storms that may
develop, with an isolated tornado possible not out of the question.
Surface winds will pick up this afternoon as well mentioned in
the earlier discussion, and have 10 to 20 mph winds with gusts to
around 30 mph possible later this afternoon through Sunday
morning.
Another lobe of the upper trough will swing through the area
Sunday, bringing additional chances for showers. Best chances
look to be over the eastern zones during the afternoon when the
trough axis moves over the region. Monday looks to be dry, but
with northwest flow aloft, there will be some embedded shortwave
troughs that try to bring rain chances back to the area. Later on
Monday, some shortwave activity aloft does work its way
southeastward from the Plains, but looks to weaken before it
reaches the mid state. The GFS has some precip just reaching the
TN River Valley, but kept the mid state dry through Monday night.
On Tuesday, another shortwave from the west and a deeper trough
from the northwest will weaken the northwest flow a bit, and may
allow for some showers to finally sneak into the northwest Tuesday
afternoon. As the strong trough continues to strengthen and dig
southeastward later Tuesday into Tuesday night, much better
chances for showers will move in, especially during the overnight
hours. The trough axis and associated cold front will move
through the area Wednesday, ending the chances for showers and
thunderstorms from west to east. However, as the trough lingers
just off to the northeast of the area, some backside showers will
be possible during the night Wednesday into the day Thursday,
mainly in the east. Upper ridging will work its way in behind the
trough, so kept conditions dry Friday through the weekend, with
some showers possible later on Sunday.
&&
.AVIATION...
18Z TAF DISCUSSION.
Waves of showers and a few storms will continue to impact TAF
sites throughout the afternoon. A few strong storms with gusty
winds are possible. Occasional drops in visibilities are expected
with the heaviest showers. Winds will increase out of the
southwest and west and remain gusty into the overnight hours. Cigs
will fall as we head into the evening and will likely remain low
into the daytime hours on Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 49 56 41 70 50 / 50 60 10 0 10
Clarksville 47 58 39 69 51 / 60 60 0 10 10
Crossville 44 50 39 65 44 / 60 70 30 0 10
Columbia 48 58 40 70 50 / 50 30 10 0 10
Lawrenceburg 47 59 41 70 50 / 40 20 0 0 10
Waverly 47 60 41 70 52 / 40 10 0 0 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......Barnwell
AVIATION........11
Hazardous weather outlook, Apr 25, 4:02 AM CST, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
502 AM CDT Sat Apr 25 2020
TNZ005>011-023>034-056>066-075-077>080-093>095-261000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
502 AM CDT Sat Apr 25 2020
This Hazardous Weather Outlook is for portions of Middle Tennessee.
.DAY ONE...Today and Tonight.
Strong to severe thunderstorms will be possible from late morning
for locations along and southwest of I-24 and across these locations
and remainder of mid state region as afternoon hours progress.
Main concern will be large hail, although damaging winds and
isolated tornadoes can not be ruled out.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed late morning through afternoon
hours today. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.
Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down
JB Wright
In the hours before
Special weather statement, Apr 25, 2:01 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
301 PM CDT Sat Apr 25 2020
TNZ064-065-078-080-252030-
Van Buren TN-De Kalb TN-Warren TN-White TN-
301 PM CDT Sat Apr 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...
NORTHWESTERN VAN BUREN...CENTRAL WARREN AND SOUTHWESTERN WHITE
COUNTIES UNTIL 330 PM CDT...
At 301 PM CDT, Doppler radar was tracking a strong thunderstorm near
McMinnville, moving northeast at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
McMinnville, Spencer, Morrison, Doyle, Rock Island State Park and
Fall Creek Falls State Park.
LAT...LON 3558 8585 3568 8594 3600 8558 3576 8534
TIME...MOT...LOC 2001Z 236DEG 34KT 3567 8582
Shamburger
Special weather statement, Apr 25, 2:16 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
316 PM CDT Sat Apr 25 2020
TNZ007-252045-
Robertson TN-
316 PM CDT Sat Apr 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROBERTSON COUNTY UNTIL
345 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coopertown, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Springfield, White House, Millersville, Greenbrier, Coopertown,
Ridgetop and Cross Plains.
This includes Interstate 65 between mile markers 106 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm has weak rotation and may intensify, so be certain to
monitor local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3647 8665 3645 8668 3642 8675 3638 8698
3643 8702 3657 8676
TIME...MOT...LOC 2015Z 243DEG 23KT 3642 8695
ShamburgerSpecial weather statement, Apr 25, 2:27 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
327 PM CDT Sat Apr 25 2020
TNZ032-065-066-252115-
Putnam TN-Cumberland TN-White TN-
327 PM CDT Sat Apr 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CUMBERLAND...WHITE
AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 415 PM CDT...
At 326 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Spencer, moving northeast at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crossville, Sparta, Monterey, Pleasant Hill, Doyle, Hamptons
Crossroads, Bakers Crossroads, Virgin Falls State Natural Area and
Lake Tansi.
This includes Interstate 40 between mile markers 291 and 324.
LAT...LON 3581 8527 3582 8527 3580 8536 3582 8546
3581 8547 3582 8548 3581 8550 3581 8553
3579 8552 3581 8557 3581 8560 3579 8560
3587 8565 3589 8564 3589 8566 3622 8538
3594 8493
TIME...MOT...LOC 2026Z 236DEG 41KT 3582 8552
27Special weather statement, Apr 25, 2:45 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
345 PM CDT Sat Apr 25 2020
TNZ008-027-028-252115-
Davidson TN-Wilson TN-Sumner TN-
345 PM CDT Sat Apr 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...SOUTH
CENTRAL SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 415 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near
Berry Hill, moving northeast at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Nashville, Gallatin, Lebanon, Hendersonville, Mount Juliet, Oak
Hill, Lakewood, Hermitage, Rural Hill, Antioch, Belinda City, Old
Hickory, Berry Hill, Green Hill and Percy Priest Lake.
This includes the following highways...
Interstate 40 between mile markers 206 and 238.
Interstate 65 between mile markers 77 and 86.
Interstate 24 between mile markers 47 and 58.
Interstate 840 between mile markers 75 and 76.
LAT...LON 3602 8675 3616 8684 3641 8644 3619 8627
TIME...MOT...LOC 2044Z 238DEG 33KT 3613 8672
Shamburger
Special weather statement, Apr 25, 2:50 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
350 PM CDT Sat Apr 25 2020
TNZ065-066-080-252145-
Cumberland TN-Van Buren TN-White TN-
350 PM CDT Sat Apr 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...NORTHEASTERN VAN
BUREN AND SOUTHEASTERN WHITE COUNTIES UNTIL 445 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Spencer, moving northeast at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Lake Tansi, Cumberland
Mountain State Park, Slate Springs, Indian Rock Lake, Virgin Falls
State Natural Area and Fall Creek Falls State Park.
This includes Interstate 40 between mile markers 318 and 338.
LAT...LON 3576 8503 3577 8504 3576 8507 3577 8516
3576 8526 3572 8527 3567 8532 3579 8541
3612 8486 3608 8483 3610 8482 3609 8480
3605 8479 3600 8472 3592 8468
TIME...MOT...LOC 2050Z 237DEG 34KT 3576 8528
27Special weather statement, Apr 25, 3:17 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
417 PM CDT Sat Apr 25 2020
TNZ028-062-252145-
Rutherford TN-Wilson TN-
417 PM CDT Sat Apr 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUTHERFORD AND
CENTRAL WILSON COUNTIES UNTIL 445 PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm over
La Vergne and Smyrna, moving northeast at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lebanon, Smyrna, La Vergne, Watertown, Walterhill, Rural Hill, Cedars
Of Lebanon State Park, Tuckers Crossroads and Gladeville.
This includes the following highways...
Interstate 40 between mile markers 235 and 248.
Interstate 24 between mile markers 64 and 70.
Interstate 840 between mile markers 59 and 76.
LAT...LON 3630 8617 3604 8605 3592 8658 3597 8661
3599 8661 3599 8662 3601 8661 3603 8656
3607 8652 3607 8653 3608 8652 3609 8652
TIME...MOT...LOC 2116Z 243DEG 43KT 3601 8652
Shamburger